Vol. 75, No. 2, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Rational homotopy and unique factorization

Richard Body and Roy Rene Douglas

Vol. 75 (1978), No. 2, 331–338
Abstract

Decompositions of various kinds of mathematical objects as products or coproducts are considered, and the uniqueness of these decompositions is discussed. For instance, the following topological result is proved. Let Δ be the set of formal, simply-connected, rational homotopy types having finitely generated rational homotopy. Of course, Δ is a commutative semigroup with respect to the usual product space construction. Then Δ is a free commutative semigroup.

Mathematical Subject Classification 2000
Primary: 55P15
Secondary: 55P62
Milestones
Received: 3 August 1976
Revised: 10 June 1977
Published: 1 April 1978
Authors
Richard Body
Roy Rene Douglas